Skip to Main Content

1.1.8: Obtain, interpret, assess, and/or evaluate information from interdisciplinary health care providers

MK is a 63-year-old woman with newly diagnosed metastatic breast cancer is scheduled to receive her first dose of trastuzumab. She is 5 ft 6 inches tall and weighs 175 lb. You receive the following order: trastuzumab 440 mg IV infusion over 1.5 hours. Select the appropriate assessment to discuss with the prescriber.

(A) Trastuzumab causes significant nausea and vomiting warranting premedication with a serotonin antagonist antiemetic. It would be best to call the prescriber and suggest administration of an antiemetic.

(B) Trastuzumab can safely be administered as an IV bolus injection. It would be appropriate to call the prescriber and suggest the order be changed to be administered as an IV bolus injection.

(C) Trastuzumab has been shown effective as an adjuvant treatment but not treatment of metastatic disease. It would be appropriate to call the prescriber and clarify the indication for trastuzumab for this patient.

(D) The recommended initial dose of trastuzumab is 4 mg/kg (320 mg total for this patient). It would be appropriate to call the prescriber and clarify dosage for this patient.

(E) Trastuzumab ordered appropriately for this patient. No clarification is indicated.

The correct answer is (D).

The standard initial dose for this patient would be 4 mg/kg or 320 mg for this patient. It would be appropriate to clarify this patient's dose.

Choice (A) is incorrect. Trastuzumab is not associated with nausea and vomiting that requires pretreatment antiemetic therapy.

Choice (B) is incorrect. Trastuzumab should not be administered as an IV bolus injection.

Choice (C) is incorrect. Trastuzumab has been shown effective as treatment for both micrometastatic and metastatic breast cancer characterized by overexpression of HER-2.

Choice (E) is incorrect. Clarification of the dose ordered for this patient is warranted.

A patient planning on having cataract surgery next week presents with a prescription for tamsulosin. His symptoms are not particularly bothersome but he reports some urinary hesitancy and straining. You decide to:

(A) Fill the prescription and counsel the patient on risk of sexual side effects.

(B) Call his physician and ophthalmologist and get his order changed to finasteride.

(C) Call his physician and ophthalmologist to determine if treatment with tamsulosin should be deferred until after his cataract surgery.

(D) Fill the prescription and counsel on risk of dizziness and orthostatic hypotension.

(E) Call his physician and get his order changed to terazosin.

The correct ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.